Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching Atripla for Complera
Jul 3, 2013

Dear Doctor, I am writing you from Spain. First of all, thank you for your forum. I was diagnosed 1-year ago. I have been in Atripla since that time (may-12). My lab results were: before treatment (VL unknown, CD4 176); sep-12 (VL 1500, CD4 470); dec-12 (VL 175, CD 500); march-13 (VL 110, CD 540); jun-13 (VL 120, CD 610). My doctor told me not to be worried because VL < 200, and the good trend of CD4 ... He also advised me to change to Complera (because of fewer side effects) and I did it 2 days ago. My resistance test (before starting treatment) found none. HOWEVER, after reading some information here (less efficacy and more resistances than EFV) I am not sure I did the right and I am so worried. PLEASE, could you give me your opinion? Thanks in advance for your help.

Response from Dr. Young

Hola y gracias por su pregunta desde Espana.

Switching medications because of side effects is very reasonable. While (as you correctly point out) Complera has reduced effectiveness when starting in people with high viral loads, recent studies point out that this appears not to be an issue in people who are already on treatment and doing well.

It is important to take Complera with a full meal, as this is required to optimally absorb the medications into your system.

Make sure that your doctor monitors your symptoms and viral load closely in the first weeks after switching- this will ensure that there are no unexpected problems, and hopefully too, your viral load will reach that undetectable level.

Abrazos, BY



Previous
Bio availability
Next
Truvada at a different time then Reyataz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement